MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI632 Profile Plus with Slim Modiolar Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI632 Profile Plus with Slim Modiolar Electrode; Nucleus 24 Cochlear Implant System
Model Number CI632
Medical Device Problem Codes Circuit Failure (1089); Decreased Sensitivity (2534); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Codes Purulent Discharge (1812); Mastoiditis (4835); Cholesteatoma (4920)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient developed progressive cholesteatoma in (b)(6) 2025 (specific date not reported), resulting in a markedly enlarged mastoid cavity with the electrode lead visibly exposed within the cavity.Hearing performance was initially stable; however, the patient reported sudden hearing loss in approximately early (b)(6) 2026.Reprogramming attempts were made; however, the issue could not be resolved.Subsequently, the device was explanted on (b)(6) 2026.During surgery, the electrode placement site was cleansed, and pus was observed within the cochlea.Postoperative antibiotics (specific type, date and duration not reported) were administered to treat the infection.The patient was reimplanted with another cochlear device during the same surgery.

Brand Name
Nucleus CI632 Profile Plus with Slim Modiolar Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
amalia azman
unit ug-1, vertical podium
no.8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50558992
Report Number6000034-2026-03046
Device Sequence Number16079058
Product Code MCM
UDI-Device Identifier09321502036580
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/04/2022
Device Model NumberCI632
Device Catalogue NumberP783831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale